MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 382554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc shielded iv catheter was opened and unsealed prior to use.Reports also stated retraction failure.No serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
3 samples were returned to bd.Observed one unit was partially open at both ends and 2 units were partially open at one end.No mechanical/physical damage was observed to the spring, needle hub or grip.There were no missing components or evidence of glue on the button or hub.The needle cover was removed, manually rotated the catheter tip 360 degrees, the catheter tubing did not ¿candy canned¿.The white button was depressed and the needle did retract meeting no resistance.Retraction was successful.The product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition the paper top web of the returned unit was analyzed under uv light.The glue used to seal the top and bottom webs is uv fluorescent.The analysis revealed an adequate of top web adhesive.No significant issues were found during the review of the device history record.The returned representative unit did not display any adverse characteristics that would contribute to the defect the customer experienced.The defect described in the event description could not be confirmed or replicated with the returned representative unit.The actual unit described in the incident report was not returned for evaluation.
 
Additional Manufacturer Narrative
The initial mdr was submitted with an incorrect date received by manufacturer.The correct date received by manufacturer is 11/14/2017.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7096824
Report Number1710034-2017-00439
Device Sequence Number19197905
Product Code FOZ
UDI-Device Identifier00382903825547
UDI-Public00382903825547
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2018
Device Catalogue Number382554
Device Lot Number5121518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 05/01/2015
Supplement Date Received by Manufacturer05/01/2015
11/14/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/02/2018
02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;